Economics at your fingertips  

A bi-objective mathematical model for two-dimensional loading time-dependent vehicle routing problem

Mahdi Alinaghian (), Komail Zamanlou and Mohammad S. Sabbagh
Additional contact information
Mahdi Alinaghian: Isfahan University of Technology
Komail Zamanlou: Isfahan University of Technology
Mohammad S. Sabbagh: Isfahan University of Technology

Journal of the Operational Research Society, 2017, vol. 68, issue 11, 1422-1441

Abstract: Abstract This paper introduces two-dimensional loading time-dependent vehicle routing problem and proposes a bi-objective mathematical model. This problem assesses the process of distributing the rectangular-shaped demanded items over an urban environment; it does not, however, allow items to be loaded on top of each other. In addition to the above assumptions, the presented model also satisfies the first-in-first-out property in the time-dependent vehicle routing problem. Given the NP-hard nature of the problem, a method called elitist non-dominated sorting local search is developed to obtain its solutions. To evaluate the performance of the proposed algorithm, the solutions of this algorithm for small-scale problem instances are compared with the results of an exact method. For the medium-scale problem instances, results of NSGA-II and SPEA2 are used as the basis of comparison. The computational results demonstrate the good performance of the proposed method.

Keywords: two-dimensional loading time-dependent vehicle routing problem; elitist non-dominated sorting local search; NSGA-II; FIFO property (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... search/journal/41274

DOI: 10.1057/s41274-016-0151-x

Access Statistics for this article

Journal of the Operational Research Society is currently edited by Tom Archibald and Jonathan Crook

More articles in Journal of the Operational Research Society from Palgrave Macmillan, The OR Society
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2020-05-09
Handle: RePEc:pal:jorsoc:v:68:y:2017:i:11:d:10.1057_s41274-016-0151-x